Alert archive / Illinois / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 52, NWS Quad Cities, IA
NWS Quad Cities, IA issued this severe thunderstorm warning at Jul 13, 2016, 3:27 PM CDT for Henderson County, Warren County, Illinois. It was in force for 29 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 13, 2016, 3:27 PM CDT (20:27 UTC)
- Expired
- Jul 13, 2016, 3:56 PM CDT
- In force
- 29 min
- Issued by
- NWS Quad Cities, IA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Henderson County, IL, Warren County, IL
The radar
The Quad Cities radar (KDVN), 81 km from the middle of the area, began a volume at 20:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 13, 3:34 PM CDT | TSTM WND DMG | 4 Ne Eleanor, IL | LARGE BRANCHES DOWN ACROSS THE ROAD 1 MILE NORTH OF LAKE WARREN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 13, 2:37 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 8.5 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 834 J/kg
- Mixed-layer CIN
- -52 J/kg
- Mixed-layer LCL
- 940 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 61 m²/s²
- 0-3 km storm-relative helicity
- 98 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 0.4
The text
As transmitted.
869
WUUS53 KDVN 132027
SVRDVN
ILC071-187-132115-
/O.NEW.KDVN.SV.W.0052.160713T2027Z-160713T2115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
327 PM CDT WED JUL 13 2016
THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WARREN COUNTY IN WEST CENTRAL ILLINOIS...
HENDERSON COUNTY IN WEST CENTRAL ILLINOIS...
* UNTIL 415 PM CDT
* AT 327 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER LITTLE
YORK... OR 7 MILES NORTHWEST OF MONMOUTH...MOVING EAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
* THIS SEVERE THUNDERSTORM WILL BE NEAR...
MONMOUTH AND LAKE WARREN AROUND 340 PM CDT.
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE
COLDBROOK...LONE TREE...MEDIA...BIG RIVER STATE
FOREST...PONEMAH...GERLAW... OLENA...CAMERON...BALD BLUFF AND
BERWICK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4077 9108 4088 9103 4091 9100 4093 9096
4096 9095 4098 9096 4103 9094 4107 9095
4106 9044 4077 9045
TIME...MOT...LOC 2027Z 270DEG 30KT 4098 9077
HAIL...<.75IN
WIND...60MPH
$$
RP KINNEY3 follow-up statements
280 WWUS53 KDVN 132034 SVSDVN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 334 PM CDT WED JUL 13 2016 ILC071-187-132115- /O.CON.KDVN.SV.W.0052.000000T0000Z-160713T2115Z/ WARREN IL-HENDERSON IL- 334 PM CDT WED JUL 13 2016 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM CDT FOR WARREN AND NORTHEASTERN HENDERSON COUNTIES... AT 333 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER MONMOUTH... MOVING EAST AT 40 MPH. HAZARD...60 MPH WIND GUSTS. SOURCE...RADAR INDICATED. IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. THIS SEVERE STORM WILL BE NEAR... MONMOUTH NOW. LAKE WARREN AROUND 340 PM CDT. OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE COLDBROOK...MEDIA...PONEMAH...GERLAW...OLENA...CAMERON...BALD BLUFF... BERWICK...HOPPER AND ELEANOR. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. && LAT...LON 4077 9103 4107 9083 4106 9044 4077 9045 TIME...MOT...LOC 2033Z 276DEG 33KT 4093 9067 HAIL...<.75IN WIND...60MPH $$ RP KINNEY
978
WWUS53 KDVN 132044
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
344 PM CDT WED JUL 13 2016
ILC071-132053-
/O.CAN.KDVN.SV.W.0052.000000T0000Z-160713T2115Z/
HENDERSON IL-
344 PM CDT WED JUL 13 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN HENDERSON COUNTY
IS CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS WEAKENED.
THEREFORE THE WARNING HAS BEEN CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT FOR
WEST CENTRAL ILLINOIS.
LAT...LON 4087 9079 4106 9070 4106 9044 4077 9045
4077 9079
TIME...MOT...LOC 2043Z 267DEG 46KT 4099 9045
$$
ILC187-132115-
/O.CON.KDVN.SV.W.0052.000000T0000Z-160713T2115Z/
WARREN IL-
344 PM CDT WED JUL 13 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM CDT
FOR WARREN COUNTY...
AT 343 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR GALESBURG...
MOVING EAST AT 55 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
WARREN COUNTY...INCLUDING THE FOLLOWING LOCATIONS:
COLDBROOK...BERWICK... ELEANOR...MONMOUTH MUNICIPAL
AIRPORT...ORMONDE...PONEMAH...LARCHLAND... GERLAW...CAMERON AND
SMITHSHIRE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4087 9079 4106 9070 4106 9044 4077 9045
4077 9079
TIME...MOT...LOC 2043Z 267DEG 46KT 4099 9045
HAIL...<.75IN
WIND...60MPH
$$
RP KINNEY109
WWUS53 KDVN 132056
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
356 PM CDT WED JUL 13 2016
ILC187-132105-
/O.CAN.KDVN.SV.W.0052.000000T0000Z-160713T2115Z/
WARREN IL-
356 PM CDT WED JUL 13 2016
...THE SEVERE THUNDERSTORM WARNING FOR WARREN COUNTY IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED. HOWEVER GUSTY WINDS AND
HEAVY RAIN ARE STILL POSSIBLE WITH THIS THUNDERSTORM.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT FOR
WEST CENTRAL ILLINOIS.
LAT...LON 4087 9079 4106 9070 4106 9044 4077 9045
4077 9079
TIME...MOT...LOC 2054Z 270DEG 30KT 4099 9031
$$
RP KINNEYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 11:13 AM CDT, 4 hours 14 minutes earlier.
Area forecast discussion, Jul 13, 11:13 AM CDT, 4 hours 14 minutes before
Area Forecast Discussion National Weather Service Quad Cities IA IL 1113 AM CDT WED JUL 13 2016 ...AVIATION UPDATE... .SYNOPSIS... Issued at 241 AM CDT Wed Jul 13 2016 At 2 AM CDT...areas of light to moderate showers and storms were moving northeast across the southern portions of the forecast area. Analysis shows a weak disturbance in kansas which will move east arriving into the region by mid to late PM along with a cool front. Surface dewpoints in the upper 60s to lower 70s will make for a humid day. Upper low vortex in southern Canadian plains will push the front through with a return to near to slightly below normal temperatures into this weekend. && .SHORT TERM...(Today and Tonight) ISSUED AT 241 AM CDT Wed Jul 13 2016 Short term forecast confidence assessment...fair or average. Main issue is the timing the convective system mid to late PM with risk of severe weather. Local tools support isolated severe of mainly wind. The slight risk from Storm Prediction Center is reasonable at this stage as likely any damaging winds would be at or below 70 MPH at this time along with possibly hail to near quarter size as a secondary risk due to high freezing levels with WBZ aoa 12.5 AGL. Today...Very warm and humid with highs mostly upper 80s to near 90 degrees south sections. This along with dewpoints in the lower 70s will allow for heat indices to reach into the mid to upper 90s for several hours over the southern 2/3 of the region. South winds of 10 to 15 MPH will provide modest relief. Best estimate is convective temperature and forcing will allow for convection to increase around 2 PM with a complex with possible bowing segments moving southeast by early evening with winds of 60+ MPH. High PW's will allow for locally heavy rain totals of 1 to 2 plus inches many locations. Tonight...the convective complex should move southeast of the forecast area around midnight. Local tools do continue to support some severe storms into the mid to late evening hours. Northwest winds and clearing skies by daybreak will bring in drier air with mins lower 60s far northwest to around 70 degrees in southeast sections. .LONG TERM...(Thursday through Tuesday) ISSUED AT 241 AM CDT Wed Jul 13 2016 Quiet and dry conditions will be seen Thursday/Thursday night as high pressure moves into the Midwest. Temperatures should be close to normal. Friday/Friday night there is a weak upper level disturbance that moves through the Midwest. Moisture is limited across the area due to high pressure over the Great Lakes. At the same time, temperatures will average below normal. These two items raises questions on whether or not any convection will develop with the weak lift provided by the disturbance. As a result, the current forecast has dry conditions. Saturday on... The overall extended forecast is one of low confidence with the models diverging on their respective solutions. Several solutions are rebuilding the heat dome over the Plains but disagree on its placement. If this scenario occurs, then the area may be in or close to the ring of fire in regards to organized thunderstorm complexes. Right now the model consensus has dry conditions for Saturday with slightly below normal temperatures. Saturday night through Monday night a potential active period of weather may occur with the ring of fire. Saturday night and Monday night the model consensus has slight chance to chance pops. Sunday through Monday the model consensus has chance pops. If the area does go into the active zone of organized thunderstorm complexes, there will be periods of dry weather from Saturday night through Monday night. Each thunderstorm complex will affect where the next one develops and tracks. On Tuesday, the model consensus has slight chance pops over the northeast half of the area that may be associated with a decaying thunderstorm complex. && .AVIATION...(For the 18Z TAFS through 18Z Thursday Afternoon) ISSUED AT 1107 AM CDT Wed Jul 13 2016 Main concern is potential for squall line thunderstorms this afternoon into early this evening. Threat for strong winds increases to the south and is therefore higher at KMLI and KBRL. Periods of brief IFR/LIFR are possible with the strongest storms. Did not include severe winds in TAFs at this time, but may need updates as the storms get closer. Uttech && .DVN Watches/Warnings/Advisories... IA...None. IL...None. MO...None. && SYNOPSIS...Nichols SHORT TERM...Nichols LONG TERM...08 AVIATION...Uttech
Hazardous weather outlook, Jul 13, 3:57 AM CDT, 11 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 357 AM CDT WED JUL 13 2016 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-140900- BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- 357 AM CDT WED JUL 13 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT THIS AFTERNOON AND EVENING...AREAS OF THUNDERSTORMS ARE EXPECTED WITH SOME SEVERE STORMS POSSIBLE. THE PRIMARY RISK WILL BE DAMAGING STRAIGHT LINE WINDS OVER 60 MPH. LARGE HAIL POSSIBLY UP TO THE SIZE OF QUARTERS IS A SECONDARY THREAT WITH AN ISOLATED AND BRIEF TORNADO POSSIBLE. THE STORMS WILL ALSO BRING LOCALLY HEAVY RAINS AND HIGH RAINFALL RATES OVER 2 INCHES AN HOUR. THE STORM PREDICTION CENTER HAS THE ENTIRE AREA IN A SLIGHT RISK. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SATURDAY NIGHT THROUGH NEXT TUESDAY...THERE IS A DAILY CHANCE OF THUNDERSTORMS. AT THIS TIME IT IS TOO EARLY TO DETERMINE ANY SEVERE THREAT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. NICHOLS/08
In the hours before
Local storm report, Jul 13, 2:46 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
246 PM CDT WED JUL 13 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0235 PM TSTM WND DMG WASHINGTON 41.30N 91.69W
07/13/2016 WASHINGTON IA EMERGENCY MNGR
SOME TREES DOWN IN THE CITY OF WASHINGTON.
&&
HAASELocal storm report, Jul 13, 2:49 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
249 PM CDT WED JUL 13 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0233 PM TSTM WND GST IOWA CITY 41.66N 91.54W
07/13/2016 M50 MPH JOHNSON IA ASOS
&&
DCSpecial weather statement, Jul 13, 3:12 PM CDT, 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 312 PM CDT WED JUL 13 2016 ILC073-161-195-IAC031-139-163-132115- HENRY-ROCK ISLAND-WHITESIDE-CEDAR-MUSCATINE-SCOTT- 312 PM CDT WED JUL 13 2016 ...STRONG THUNDERSTORMS AFFECTING NORTHERN HENRY...SOUTHEASTERN ROCK ISLAND...SOUTH CENTRAL WHITESIDE...SOUTHERN CEDAR...NORTHERN MUSCATINE AND CENTRAL SCOTT COUNTIES UNTIL 415 PM CDT... AT 311 PM CDT...STRONG THUNDERSTORMS CONTINUED ACROSS THE QUAD CITIES AREA. WIND GUSTS UP TO 50 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THE STRONGEST STORMS. LOCATIONS IMPACTED INCLUDE... DAVENPORT...MOLINE...ROCK ISLAND...BETTENDORF...EAST MOLINE... WEST BRANCH...DURANT...SILVIS...GENESEO...ELDRIDGE...MILAN... COLONA...LE CLAIRE...COAL VALLEY...WEST LIBERTY...WILTON...HAMPTON... PORT BYRON...WALCOTT AND BLUE GRASS. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. LAT...LON 4155 9137 4167 9136 4162 8986 4130 8986 TIME...MOT...LOC 2011Z 219DEG 24KT 4143 9046 RP KINNEY
Local storm report, Jul 13, 3:17 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
317 PM CDT WED JUL 13 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0316 PM HEAVY RAIN WNW PARNELL 41.58N 92.01W
07/13/2016 M1.85 INCH IOWA IA TRAINED SPOTTER
&&
DCLocal storm report, Jul 13, 3:19 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
319 PM CDT WED JUL 13 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0318 PM HEAVY RAIN WNW COLUMBUS JUNCTION 41.28N 91.37W
07/13/2016 M2.00 INCH LOUISA IA TRAINED SPOTTER
&&
DCLocal storm report, Jul 13, 3:26 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
326 PM CDT WED JUL 13 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0326 PM TSTM WND DMG ALEDO 41.20N 90.75W
07/13/2016 MERCER IL LAW ENFORCEMENT
TREES COMING DOWN IN ALEDO.
&&
HAASEThe office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 2:45 PM CDT | Severe Thunderstorm Warning | DVN | Henry, Mercer, Rock Island | 60 min |
| Jul 13, 2:50 PM CDT | Severe Thunderstorm Warning | DVN | Hancock, McDonough | 55 min |
| Jul 13, 3:12 PM CDT | Special Weather Statement | DVN | Henry, Rock Island | 63 min |
| Jul 13, 3:41 PM CDT | Severe Thunderstorm Warning | DVN | Henry | 49 min |
| Jul 13, 3:48 PM CDT | Severe Thunderstorm Warning | DVN | Bureau, Henry, Rock Island, Whiteside | 57 min |
| Jul 13, 4:09 PM CDT | Severe Thunderstorm Warning | DVN | Bureau, Putnam, Whiteside | 51 min |
| Jul 13, 4:11 PM CDT | Special Weather Statement | DVN | Henderson, McDonough, Warren | 49 min |
| Jul 13, 4:35 PM CDT | Special Weather Statement | DVN | Whiteside | 25 min |
| Jul 13, 5:06 PM CDT | Special Weather Statement | DVN | Putnam | 24 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.